Alert archive / North Carolina / Tornado Warnings in 2014

Tornado Warning 17, NWS Newport/Morehead City, NC

July 3, 2014Hyde County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jul 3, 2014, 8:57 PM EDT for Hyde County, Washington County, North Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 8:57 PM EDT (00:57 UTC)
Expired
Jul 3, 2014, 9:45 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Hyde County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 105 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 1:24 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WFUS52 KMHX 040057
TORMHX
NCC095-187-040145-
/O.NEW.KMHX.TO.W.0017.140704T0057Z-140704T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 945 PM EDT

* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ALLIGATOR
  LAKE...OR 12 MILES NORTH OF SWANQUARTER...MOVING NORTHWEST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PONZER...PUNGO LAKE...CENTER OF PHELPS LAKE...WENONA...ROPER AND
  HINSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.

&&

LAT...LON 3573 7640 3570 7640 3570 7635 3564 7629
      3561 7630 3560 7624 3558 7622 3545 7637
      3552 7648 3556 7648 3558 7653 3563 7659
      3567 7660 3571 7664 3571 7674 3576 7681
      3592 7662
TIME...MOT...LOC 0057Z 134DEG 32KT 3558 7638

$$

11
2 follow-up statements
511 
WWUS52 KMHX 040118
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
918 PM EDT THU JUL 3 2014

NCC095-187-040145-
/O.CON.KMHX.TO.W.0017.000000T0000Z-140704T0145Z/
MAINLAND HYDE NC-WASHINGTON NC-
918 PM EDT THU JUL 3 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
WASHINGTON AND NORTHWESTERN MAINLAND HYDE COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PUNGO LAKE...OR 16
MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHWEST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CENTER OF PHELPS
LAKE...WENONA...ROPER AND HINSON.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.

LAT...LON 3573 7640 3570 7640 3570 7635 3564 7629
      3561 7630 3560 7624 3558 7622 3545 7637
      3552 7648 3556 7648 3558 7653 3563 7659
      3567 7660 3571 7664 3571 7674 3576 7681
      3592 7662
TIME...MOT...LOC 0119Z 134DEG 32KT 3572 7655

$$

11
957 
WWUS52 KMHX 040122
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
922 PM EDT THU JUL 3 2014

NCC095-040132-
/O.CAN.KMHX.TO.W.0017.000000T0000Z-140704T0145Z/
MAINLAND HYDE NC-
922 PM EDT THU JUL 3 2014

...THE TORNADO WARNING FOR NORTHWESTERN MAINLAND HYDE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.

LAT...LON 3592 7662 3573 7640 3570 7640 3571 7650
      3571 7664 3571 7665 3572 7674 3576 7681
TIME...MOT...LOC 0122Z 134DEG 32KT 3574 7657

$$

NCC187-040145-
/O.CON.KMHX.TO.W.0017.000000T0000Z-140704T0145Z/
WASHINGTON NC-
922 PM EDT THU JUL 3 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
WASHINGTON COUNTY...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PUNGO LAKE...OR 14
MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHWEST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WENONA...ROPER AND
HINSON.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FRIDAY MORNING FOR
EASTERN NORTH CAROLINA.

LAT...LON 3592 7662 3573 7640 3570 7640 3571 7650
      3571 7664 3571 7665 3572 7674 3576 7681
TIME...MOT...LOC 0122Z 134DEG 32KT 3574 7657

$$

11

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 3, 7:56 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 3, 7:56 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
756 PM EDT THU JUL 3 2014

.SYNOPSIS...
HURRICANE ARTHUR WILL MOVE NORTHEAST ALONG OR JUST INLAND OF THE
NORTH CAROLINA COAST TONIGHT INTO FRIDAY MORNING PRODUCING HEAVY
RAINS AND STRONG WINDS. PLEASE SEE THE NATIONAL HURRICANE CENTER
FOR THE LATEST FORECAST INFORMATION ON ARTHUR. THE SYSTEM WILL
MOVE AWAY QUICKLY TO THE NORTHEAST FRIDAY AFTERNOON AND FRIDAY
NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CAT 1 HURRICANE ARTHUR LOCATED JUST NE OF CAPE FEAR EARLY THIS EVENING
WILL CONTINUE TO TRACK NNE RIGHT ALONG THE COAST TONIGHT EMERGING
OFF THE NORTHERN OUTER BANKS LATE TONIGHT. SPIRAL RAIN BANDS
ROTATING INLAND HAVE ALREADY PRODUCED HEAVY RAIN SQUALLS AND
POSSIBLE TORNADO DAMAGE IN DUPLIN COUNTY. THE ENTIRE FORECAST AREA
WILL REMAIN UNDER THREAT FOR TORNADOS THIS EVENING WITH A TORNADO
WATCH IN EFFECT UNTIL 2 AM. GUSTY/DAMAGING WINDS AND HEAVY RAIN
WITHIN THE SPIRAL BANDS WILL CONTINUE THRU EARLY FRIDAY MORNING.

LATEST SATELLITE AND RADAR INDICATIONS SUGGEST THAT ARTHUR HAS
BEGUN THE MUCH ANTICIPATED TURN TO THE NE. THE CURRENT OFFICIAL
NHC TRACK HAS ARTHUR MAKING LANDFALL NEAR CAPE LOOKOUT BEFORE
MIDNIGHT THEN OVER THE EXTREME EASTERN PORTION OF THE PAMLICO
SOUND EARLY FRIDAY MORNING BEFORE EXITING THE OUTER BANKS NORTH OF
CAPE HATTERAS. ARTHUR IS EXPECTED TO REACH CAT 2 STATUS BY
LANDFALL.

STORM SURGE OF 2-5 FT CAN BE EXPECTED ALONG THE NC COAST AND
SOUNDS.

RAINFALL TOTALS IN THE HEAVY RAIN BANDS HAVE BEEN 2-3 INCHES BUT
INDIVIDUAL CELLS ARE MOVING FAIRLY QUICKLY THUS FAR SO WIDESPREAD
FLOODING FROM HEAVY RAIN SHUD REMAIN LOCALIZED OVERNIGHT.

PLEASE SEE LATEST NHC ADVISORY FOR FURTHER DETAILS ON ARTHUR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 300 PM THURSDAY...PLEASE SEE THE NHC FOR THE LATEST FORECAST
INFORMATION ON ARTHUR. WHILE THE MODELS STILL HAVE TIMING
DIFFERENCES IT APPEARS THAT ARTHUR WILL BE AFFECTING THE IMMEDIATE
COAST (OUTER BANKS) FRIDAY MORNING THEN IMPROVING CONDITIONS ARE
EXPECTED IN THE AFTERNOON AS COOLER AND DRIER AIR GETS PULLED INTO
THE REGION ON THE BACK SIDE OF THE STORM. THE BULK OF THE RAIN WILL
FALL IN THE MORNING ALONG THE COAST BUT THE MODELS ARE HINTING THAT
AN ISOLATED THUNDERSTORM COULD OCCUR IN THE AFTERNOON ALONG THE
SOUTHEAST COAST. HIGHS WILL BE IN THE MIDDLE TO UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 1 PM THU...LITTLE CHANGE MADE TO EXTENDED FORECAST DUE TO
CURRENT SITUATION WITH HURRICANE ARTHUR. DRY AND PLEASANT THIS
WEEKEND IN THE WAKE OF ARTHUR WITH SURFACE RIDGE TO THE NORTH. THE
HIGH SLIDES SOUTHEAST ACROSS THE STATE ON SATURDAY AND WILL BE
OFFSHORE SUNDAY. ONCE THE HIGH MOVES OFF THE COAST THE SURFACE
FLOW WILL BECOME SOUTHWEST ONCE AGAIN BRINGING BACK THE HEAT AND
HUMIDITY. DRY WEATHER EXPECTED THROUGH MONDAY. AFTER THAT THE
MIDSTATE SURFACE TROF OF LOW PRESSURE REFORMS AND WITH HOT AND
HUMID CONDITIONS THROUGHOUT THE AREA EXPECT SCATTERED DIURNAL
CONVECTION POSSIBLE EACH DAY THROUGH LATE WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
FLIGHT CATEGORIES WILL CONTINUE TO WORSEN THIS EVENING AS SPIRAL
RAIN BANDS ROTATE INLAND AROUND ARTHUR. IFR WLL BE COMMON IN THE
HEAVIER RAIN BANDS THRU EARLY FRIDAY WITH WINDS GUSTING TO NEAR
40 KNOTS AT KEWN/KOAJ AND PERHAPS 35 KNOTS AT KISO/KPGV.
CONDITIONS WILL IMPROVE AS ARTHUR MOVES OFF THE OUTER BANKS LATE
TONIGHT WITH VFR RETURNING BY DAYBREAK. WINDS WILL SHIFT TO NW
AND DIMINISH FRI MORNING.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY...
AS OF 1 PM THU...VFR THROUGH THE LONG TERM. DRY WEATHER FORECAST
THROUGH MONDAY WITH SCATTERED MAINLY DIURNAL CONVECTION POSSIBLE
BEGINNING TUESDAY.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...NO CHANGES TO PREVIOUS FORECAST THINKING.
HURRICANE FORCE WINDS WILL SPREAD ACROSS AREA FROM S TO N THIS
EVENING AS ARTHUR APPROACHES FROM S-SW. WINDS WILL DIMINISH QUICKLY
FRI MORNING BUT GUSTS TO 35 KT LIKELY INTO AFTN. SEAS WILL BUILD TO
20 TO 25 FT AND 4-6 FT IN THE SOUNDS.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 1 PM THU...LONG PERIOD SWELL FROM DEPARTING ARTHUR WILL
CONTINUE TO PRODUCE HIGH WAVES FRIDAY NIGHT...ESPECIALLY ACROSS
NORTHERN/CENTRAL WATERS WHILE NORTH WINDS REMAIN ELEVATED AROUND
15-20 KT. WINDS WILL VEER TO NORTHEAST SATURDAY AND DIMINISH TO
10-15 KT AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS IN. SEAS
FINALLY DIMINISH BELOW 6 FT SATURDAY AFTERNOON. HIGH PRESSURE
WILL SLIDE OFFSHORE SATURDAY NIGHT WITH WINDS BECOMING SOUTHEAST
AND DIMINISHING FURTHER TO 5-10 KTS. RETURN FLOW SUNDAY THROUGH
THE REMAINDER OF THE PERIOD WITH SOUTH WINDS INCREASING TO 10-15
KTS SUNDAY AND THEN SW 15-20 KTS LATE MONDAY INTO WEDNESDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HURRICANE WARNING FOR NCZ046-047-080-081-093>095-098-103-104.
     TROPICAL STORM WARNING FOR NCZ045-092.
MARINE...HURRICANE WARNING FOR AMZ130-131-135>137-150-152-154-156-158.
&&

SYNOPSIS...JBM
NEAR TERM...BTC
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/BTC/HSA
MARINE...JBM/HSA
Hazardous weather outlook, Jul 3, 4:40 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT THU JUL 3 2014

NCZ029-044-079-090-091-042045-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
440 PM EDT THU JUL 3 2014

...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

HEAVY RAIN ASSOCIATED WITH THE OUTER BANDS OF HURRICANE ARTHUR
WILL AFFECT THE COASTAL PLAINS LATER TONIGHT THROUGH EARLY
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-081-093-094-098-042045-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-ONSLOW-
440 PM EDT THU JUL 3 2014

...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045-092-042045-
WASHINGTON-JONES-
440 PM EDT THU JUL 3 2014

...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-042045-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
440 PM EDT THU JUL 3 2014

...TORNADO WATCH 390 IN EFFECT UNTIL 2 AM EDT FRIDAY...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 4:58 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          ROSE HILL               34.83N  78.03W
07/03/2014                   DUPLIN             NC   AMATEUR RADIO

            SPOTTER SAW TORNADO ON THE GROUND IN ROSE HILL.

&&

EVENT NUMBER MHX1400443

MELENDEZ
Local storm report, Jul 3, 5:00 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     ROSE HILL               34.83N  78.03W
07/03/2014                   DUPLIN             NC   PUBLIC

            PUBLIC REPORTED SEVERAL TREES DOWN IN ROSE HILL.

&&

EVENT NUMBER MHX1400444

MELENDEZ
Special weather statement, Jul 3, 5:02 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 PM EDT THU JUL 3 2014

NCZ079-090>095-098-032315-
GREENE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...SNOW HILL...HOOKERTON...WALLACE...
WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...
KINSTON...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY...
BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
502 PM EDT THU JUL 3 2014

...GUSTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH
AHEAD OF HURRICANE ARTHUR THROUGH 6 PM...

BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTH
ACROSS THE REGION AHEAD OF HURRICANE ARTHUR. WINDS WILL GUST 40 TO
50 MPH WITH THE STRONGER STORMS WITH TORRENTIAL RAIN. AREAS ALONG
AND SOUTH OF A LINE FROM KINSTON..EAST TO NEW BERN AND SOUTHEAST
TO CAPE LOOKOUT WILL HAVE THE BEST CHANCE TO SEE STRONG WINDS.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
Local storm report, Jul 3, 5:15 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
515 PM EDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          ROSE HILL               34.83N  78.03W
07/03/2014                   DUPLIN             NC   911 CALL CENTER

            911 CALL CENTER REPORTED TWO STRUCTURAL DAMAGE IN ROSE
            HILL.

&&

EVENT NUMBER MHX1400445

MELENDEZ
Special weather statement, Jul 3, 5:59 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
559 PM EDT THU JUL 3 2014

NCZ044-079-080-090>095-098-104-032330-
PITT-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-
ONSLOW-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
559 PM EDT THU JUL 3 2014

...GUSTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH
AHEAD OF HURRICANE ARTHUR THROUGH 730 PM...

BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTH
ACROSS THE REGION AHEAD OF HURRICANE ARTHUR. TORRENTIAL DOWNPOURS
AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE STRONGER
STORMS. AREAS ALONG AND SOUTH OF A LINE FROM GREENVILLE TO
OCRACOKE WILL HAVE THE BEST CHANCE TO SEE STRONG WINDS.

THE HEAVY RAIN WILL LEAD TO MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL
TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
Special weather statement, Jul 3, 7:42 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
742 PM EDT THU JUL 3 2014

NCZ029-044-045-079>081-091-094-104-040100-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-MAINLAND HYDE-LENOIR-
PAMLICO-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON...
RIVER ROAD...KINSTON...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL
742 PM EDT THU JUL 3 2014

...GUSTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH
AHEAD OF HURRICANE ARTHUR THROUGH 9 PM...

BANDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTH
ACROSS THE REGION AHEAD OF HURRICANE ARTHUR. TORRENTIAL DOWNPOURS
AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE STRONGER
STORMS.

THE HEAVY RAIN WILL LEAD TO MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL
TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

NCZ090-092-093-095-098-040145-
DUPLIN-JONES-CRAVEN-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE...
TRENTON...NEW BERN...HAVELOCK...VANCEBORO...MOREHEAD CITY...
BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
739 PM EDT THU JUL 3 2014

...WIDESPREAD MODERATE TO HEAVY RAIN WILL SPREAD NORTH OVER THE
SOUTHERN TIER JUST AHEAD OF HURRICANE ARTHUR THROUGH 9 PM...

WINDS WILL INCREASE THROUGH 9 PM AS HURRICANE ARTHUR APPROACHES
THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH
CAN BE EXPECTED. ALONG THE SOUTHERN BEACHES SOME GUSTS COULD
REACH 55 TO 65 MPH. WIDESPREAD MODERATE TO HEAVY RAIN CAN BE
EXPECTED WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:30 PM EDTTornado WarningMHXMartin45 min
Jul 3, 9:43 PM EDTSpecial Weather StatementMHXMartin47 min
Jul 3, 9:58 PM EDTSpecial Weather StatementMHXWashington32 min
Jul 4, 8:51 AM EDTSmall Craft AdvisoryMHX26 hr
Jul 4, 11:28 AM EDTBeach Hazards StatementMHX9 hr

Nearby

Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.